DOH, FDA: SERIOUS ADVERSE EVENT FROM CALOOCAN CITY NOT CAUSED BY COVID-19 VACCINE

Press Release | 10 April 2021

On April 8, a social media post alleged that a 54-year-old male from Caloocan City experienced a serious adverse event after his vaccination with the COVID-19 vaccine. Upon receipt of the said report, the Department of Health (DOH) immediately alerted the Regional Adverse Events Following Immunization Committee (RAEFIC) to conduct a causality assessment to determine if the vaccine had indeed caused the reaction.

Following the conclusion of the causality assessment conducted by the RAEFIC, as concurred with by the National AEFIC, the DOH and the Food and Drug Administration (FDA) today report that: (1) the COVID-19 vaccine DID NOT cause the stroke, (2) the adverse event is inconsistent with the causal association to the vaccine, and (3) the adverse event is coincidental to underlying or emerging conditions of the patient.

With this, the DOH and FDA remind all vaccination sites to strictly follow screening protocols in the assessment of potential vaccine recipients. The public is also called on to fully disclose their underlying conditions during registration for the COVID-19 vaccine.

The DOH and FDA strongly emphasize that vaccines are SAFE and EFFECTIVE in affording protection against COVID-19 and in preventing the severe form of COVID-19. With the expansion of the national vaccination program to cover senior citizens and persons with comorbidities, the DOH and FDA likewise urge the public to avail of the FREE COVID-19 vaccines to acquire the protection it provides not only for yourselves, but also for your families.